I am perimenopausal, age 53, periods irregular and last one was two months ago. I purchased over-the-counter Estroven Plus Energy & Vitamin D in hopes of relieving some hot flashes, etc. Three days after taking it, I had a period. Not sure if this would have been a so-called norma period for perimenopause lasting only 3 days, or if that Estroven could cause it, so I stopped the med. Is it possible that the OCT Estroven would cause bleeding or would it be safe to resume? I also take Prozac for anxiety related to hormone changes.
It is most likely the period was just a coincidence and not due to the Estroven. From the history you are providing, it would seem safe to continue taking it. It contains soy, black cohosh, boron, calcium, some vitamins and unnamed herbs. None of this should cause bleeding after 3 days. However, it is always best to ask your doctor before taking any supplement because he/she knows your medical history best.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.